Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Having heavy bleeding after menopause. Transvaginal ultrasound shows fibroid uterus. What does this mean?

User rating for this question
Answered by

Practicing since : 2004
Answered : 1213 Questions
impression of pelvic and transvaginal ultrasound shows fibroid uterus and the endometrium is borderline thickened for a post menopausal patient. I am 56 yrs old and had no period for almost 2 yrs. what does this all mean? sorry I forgot to mention that I had heavy bleeding for 5 days two weeks ago, I had an biopsy of my uterus and waiting for the results. I have to go for another ultrasound in 6 weeks and waiting for an appointment with a specialist.
Posted Sun, 24 Nov 2013 in Cancer
Answered by Dr. Indranil Ghosh 4 hours later
Brief Answer: Endometrial cancer is a possibility Detailed Answer: Hi Thanks for your query. Bleeding 2 yrs after menopause is suspicious for endometrial cancer though benign causes are also possible. The endometrium is also borderline thickened. Hence, rightly you have undergone a biopsy. I am afraid we have to wait for the results. Fortunately endometrial cancer is usually detected in early stages and often curable. Please let me know the biopsy result when it is available. Then I can guide you better. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor